Alert archive / Louisiana / Flash Flood Warnings in 2006

Flash Flood Warning 21, NWS New Orleans, LA

December 30, 2006Iberville Parish, Pointe Coupee Parish, West Baton Rouge Parish, Louisiana

NWS New Orleans, LA issued this flash flood warning at Dec 30, 2006, 10:39 AM CST for Iberville Parish, Pointe Coupee Parish, West Baton Rouge Parish, Louisiana. It was in force for 2 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 30, 2006, 10:39 AM CST (16:39 UTC)
Expired
Dec 30, 2006, 12:45 PM CST
In force
2 hr
Issued by
NWS New Orleans, LA
Area
Counties, with a storm outline in the text

Counties Iberville Parish, LA, Pointe Coupee Parish, LA, West Baton Rouge Parish, LA

What was reported inside it

TimeReportWhereRemark
Dec 30, 10:43 AM CSTFLASH FLOODErwinville, LAREPORTS OF NUMEROUS STREETS CLOSED AND SOME HOMES FLOODED. MORE DETAILS TO BE FORWARDED LATER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 4.7 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2006-12-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2006-12-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 413 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
674 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
413 m²/s²
0-3 km storm-relative helicity
525 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLIX 301640
FFWLIX
LAC047-077-121-301845-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1039 AM CST SAT DEC 30 2006

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  IBERVILLE PARISH IN SOUTHEAST LOUISIANA
  THIS INCLUDES THE CITY OF PLAQUEMINE
  POINTE COUPEE PARISH IN SOUTHEAST LOUISIANA
  THIS INCLUDES THE CITY OF NEW ROADS
  WEST BATON ROUGE PARISH IN SOUTHEAST LOUISIANA
  THIS INCLUDES THE CITY OF PORT ALLEN

* UNTIL 1245 PM CST

* AT 1035 AM CST...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH   
  FLOODING FROM VERY HEAVY RAINS THAT OCCURRED THIS MORNING. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BRUSLY...
  RAMAH...MARINGOUIN...LOTTIE...LIVONIA...GROSSE TETE AND ERWINVILLE

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF 
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. REMEMBER 
TO TURN AROUND...DONT DROWN.

LAT...LON 3012 9144 3024 9146 3030 9159 3044 9161
      3056 9175 3073 9159 3075 9137 3059 9132
      3055 9124 3052 9128 3050 9120 3036 9124
      3031 9114 3033 9102 3009 9112 3005 9124

$$

24

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Dec 30, 3:37 AM CST, 7 hours 2 minutes earlier.

Area forecast discussion, Dec 30, 3:37 AM CST, 7 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
337 AM CST SAT DEC 30 2006

.DISCUSSION...

EARLY THIS MORNING THE SURFACE LOW WAS OVER WESTERN OKLAHOMA WITH
THE UPPER LOW OVER NEW MEXICO. THE COLD FRONT STRETCHED SOUTHWARD
ALONG THE TEXAS/LOUISIANA BORDER WITH A WARM FRONT ACROSS
SOUTHWESTERN AND SOUTH-CENTRAL LOUISIANA. THIS SYSTEM WILL SLOWLY
PROGRESS EASTWARD TODAY AND TOMORROW. THE PRECIP WATER VALUE LAST
NIGHT AT LCH WAS 1.65 INCHES...AND THIS SHOULD INCREASE AND SPREAD
EASTWARD INTO OUR AREA AS THE WARM FRONT PUSHES THROUGH. THE 0-3KM
HELICITY VALUES COULD BE ABOVE 500 M2/S2 IN THE AREA THIS
AFTERNOON. THIS...COUPLED WITH DIVERGENCE ALOFT AND A STRONG
850HPA JET OVER 60 KNOTS...SHOULD LEAD TO AN ACTIVE DAY FOR OUR
AREA. THE FIRST ROUND OF STORMS EARLY THIS MORNING ARE ASSOCIATED
WITH THE WARM FRONT PUSHING INTO OUR AREA...WITH THE NEXT LINE
NEAR THE COLD FRONT. THIS AFTERNOON WE COULD SEE HEAVY
RAINFALL...SEVERE THUNDERSTORMS...AND POSSIBLY A FEW TORNADOES.
ALTHOUGH THE RAINFALL WITH THIS SYSTEM MAY NOT BE AS HIGH AS WITH
SOME PREVIOUS EVENTS...THE GROUND IS ALREADY SATURATED IN MOST
AREAS AND IT WILL NOT TAKE TOO MUCH TO CAUSE FLOODING.
THEREFOR...ALTHOUGH THE HIGHEST RAINFALL TOTALS IN OUR AREA LIKELY
WILL BE FROM SOUTHWESTERN/SOUTH-CENTRAL MISSISSIPPI THROUGH
SOUTH-CENTRAL LOUISIANA...THE FLASH FLOOD WATCH HAS BEEN EXPANDED
ACROSS OUR ENTIRE PCWA. 2 TO 4 INCHES OF PRECIP ARE LIKELY...WITH
SOME AREAS POSSIBLY RECEIVING MORE THAN 6 INCHES.

THE NEXT CONCERN WILL BE THE SYSTEM THAT DEVELOPS IN THE WESTERN
GULF AND MOVES ACROSS LOUISIANA AND MISSISSIPPI ON THURSDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  71  57  66  43 / 100  70  40  10
BTR  72  57  67  44 / 100  70  40  10
MSY  74  60  68  49 / 100  70  40  20
GPT  71  60  67  48 / 100  80  50  30

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH FROM NOON CST TODAY THROUGH SUNDAY MORNING FOR
     LAZ058-LAZ059-LAZ060-LAZ061-LAZ062-LAZ063-LAZ064-LAZ065-
     LAZ066-LAZ067-LAZ068-LAZ069-LAZ070.

     FLASH FLOOD WATCH FROM NOON CST TODAY THROUGH SUNDAY MORNING FOR
     LAZ034-LAZ035-LAZ036-LAZ037-LAZ038-LAZ039-LAZ040-LAZ046-
     LAZ047-LAZ048-LAZ049-LAZ050-LAZ056-LAZ057.

GM...SMALL CRAFT ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR GMZ530-
     GMZ550-GMZ570.

     SMALL CRAFT ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR GMZ555-
     GMZ575.

MS...FLASH FLOOD WATCH FROM NOON CST TODAY THROUGH SUNDAY MORNING FOR
     MSZ080-MSZ081-MSZ082.

     FLASH FLOOD WATCH FROM NOON CST TODAY THROUGH SUNDAY MORNING FOR
     MSZ068-MSZ069-MSZ070-MSZ071-MSZ077.

GM...SMALL CRAFT ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR GMZ530-
     GMZ550-GMZ570.

     SMALL CRAFT ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR GMZ555-
     GMZ575.

&&

25
Hazardous weather outlook, Dec 30, 5:17 AM CST, 5 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
517 AM CST SAT DEC 30 2006

GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077-
080>082-301800-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-
EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY-
IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-
ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-
ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE-
LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES-
LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
517 AM CST SAT DEC 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF
MEXICO...SOUTHEASTERN LOUISIANA...AND SOUTHERN MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
THUNDERSTORM ACTIVITY WILL BECOME WIDESPREAD TODAY AS A COLD
FRONT SLOWLY APPROACHES THE AREA. STRONG UPPER-LEVEL DYNAMICS
COUPLED WITH WARM...MOIST AIR WILL BRING A SLIGHT RISK OF SEVERE
THUNDERSTORMS FOR THE AREA. THE PRIMARY THREATS WILL BE DAMAGING
WINDS AND POSSIBLY A FEW TORNADOES. MOST OF THE THUNDERSTORM
ACTIVITY WILL MOVE EAST OF THE AREA EARLY SUNDAY.

RAINFALL...
BECAUSE THE FRONTAL SYSTEM WILL BE SLOW MOVING...RAINFALL TOTALS
ARE EXPECTED TO BE 2 TO 4 INCHES. LOCALLY HIGHER AMOUNTS OF 6
OR MORE INCHES IS POSSIBLE...ESPECIALLY FROM SOUTH-CENTRAL
LOUISIANA THROUGH EXTREME SOUTHWEST MISSISSIPPI. A FLASH FLOOD
WATCH IS IN EFFECT ACROSS THE AREA. DUE TO THE ALREADY SATURATED
GROUND...FLOODING COULD QUICKLY BECOME A PROBLEM.

MARINE...
STRONG SOUTHERLY TO SOUTHEASTERLY WINDS OF 20 TO 30 KNOTS WILL
SHIFT TO THE SOUTHWEST LATER TODAY AND BEGIN TO DIMINISH. THIS
WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT. TIDES WILL
REMAIN ABOVE NORMAL SATURDAY AND BEGIN TO SUBSIDE LATE SATURDAY
NIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS...
MOST THUNDERSTORM ACTIVITY WILL MOVE EAST OF THE AREA EARLY
SUNDAY. SCATTERED THUNDERSTORMS ARE POSSIBLE AGAIN WEDNESDAY
NIGHT THROUGH THURSDAY NIGHT.

RAINFALL...
THE HEAVIEST RAINFALL SHOULD BE EAST OF THE AREA ON SUNDAY.
HOWEVER...SOME SHOWER ACTIVITY MAY CONTINUE BEHIND THE MAIN LINE
OF STORMS AND FLOODING COULD REMAIN A PROBLEM THROUGH SUNDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS REQUESTED AT THIS TIME.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 30, 3:10 AM CSTSevere Thunderstorm WarningLIXLivingston, Saint Helena35 min
Dec 30, 7:14 AM CSTSevere Thunderstorm WarningLIXIberville, Pointe Coupee, West Feliciana61 min
Dec 30, 8:34 AM CSTTornado WarningLIXPointe Coupee26 min
Dec 30, 10:04 AM CSTTornado WarningLIXEast Baton Rouge26 min
Dec 30, 10:23 AM CSTTornado WarningLIXEast Feliciana37 min
Dec 30, 10:44 AM CSTFlash Flood WarningLIXEast Baton Rouge2 hr
Dec 30, 11:12 AM CSTSpecial Marine WarningLIX93 min
Dec 30, 11:28 AM CSTTornado WarningLIXSaint Helena, Tangipahoa32 min
Dec 30, 12:21 PM CSTFlash Flood WarningLIXAscension, Livingston114 min

Nearby

Flash Flood Warnings in Louisiana, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.